Severe rhabdomyolysis after doxylamine overdose.

Title

Severe rhabdomyolysis after doxylamine overdose.

Creator

Soto L F; Miller C H; Ognibere A J

Publisher

Postgraduate medicine

Date

1993
1993-06

Description

Clinicians should be aware of the complications of rhabdomyolysis in patients who ingest doxylamine succinate and other over-the-counter antihistamines. The easy availability of these substances increases the potential not only for intentional overdose by adults but also for inadvertent ingestion by children. Prompt intervention and careful assessment of renal function, urinary output, and serum creatine kinase levels may represent the difference between an uncomplicated course and acute renal failure.

Subject

Adult; Attempted; Bicarbonates/therapeutic use; Creatine Kinase/blood; Doxylamine/*analogs & derivatives/blood/poisoning; Drug Overdose/blood/complications; Epilepsy; Histamine H1 Antagonists/blood/*poisoning; Humans; Intratracheal; Intubation; Male; Paranoid/complications; Rhabdomyolysis/*diagnosis/etiology/therapy; Schizophrenia; Sodium Bicarbonate; Sodium/therapeutic use; Suicide; Tonic-Clonic/etiology

Rights

Article information provided for research and reference use only. All rights are retained by the journal listed under publisher and/or the creator(s).

Pages

227–229, 232

Issue

8

Volume

93

Citation

Soto L F; Miller C H; Ognibere A J, “Severe rhabdomyolysis after doxylamine overdose.,” NEOMED Bibliography Database, accessed June 19, 2021, https://neomed.omeka.net/items/show/4085.

Social Bookmarking